This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been having bouts of nausea and dry heaves for almost four months. I saw a gastroenterologist who did a bunch of tests and diagnosed me with galballder (emptying) problems. I had my galbladeer removed but the symptoms have persisted. My dad read an article about the cumlative effect of anti-deperessants sometimes manifesting as gastrointestinal problems. Is it possible that the Trazodone I'm taking is the problem? I've been taking Trazodone for three years in increasing doses -- started at 50mg/day as an addition to 200 mg/day of Zoloft to help with sleep. I stopped taking Zoloft and incresed my Trazodone to 200 mg/day. In the last month or so I have weaned myself to 150 mg/day in hopes that the symptoms would abate. Any suggestions would be greatly appreciated. Thank you.
Desyrel (Trazodone) is a type of antidepressant that acts by inhibiting serotonin reuptake but is not related to other antidepressants. The average dose given to patients is 200mg.-600mg./day. It is still a question whether Trazodone is as effective as the other antidepressants or as a second-line agent for major depression. The common side effects of Trazodone includes sedation, orthostatic hypotension, nausea, and vomiting. You mentioned you have been taking 200 mg./day and have tapered to 150 mg./day. Side effects may be lessened if the drug is taken in divided doses and with meals. I would still encourage you, however, to discuss with your psychiatrist any changes that you make regarding you medications.
I hope this information was helpful. This however is for general educaiton purposes only and is not intended to be a substitute for professional medical advice.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST